Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 14, 2024, 8:03 PM CDT for Greene County, Arkansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 8:03 PM CDT (01:03 UTC)
- Expired
- Mar 14, 2024, 8:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greene County, AR
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:04 PM CDT | HAIL 1 | 3 Sw Walcott, AR | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:36 PM CDT, 27 minutes earlier.
Area forecast discussion, Mar 14, 7:36 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Memphis TN 736 PM CDT Thu Mar 14 2024 ...New AVIATION... .SYNOPSIS... Issued at 223 PM CDT Thu Mar 14 2024 Strong to severe thunderstorms and heavy rainfall are expected to occur later tonight into Friday as a slow moving cold front crosses the area. Rain chances taper off tomorrow. A weak system will bring a few showers to portions of north Mississippi on Saturday night, before cool and dry conditions settle in on Sunday. There is a chance for some sub- freezing morning lows Monday and more likely on Tuesday morning. && .DISCUSSION... (This evening through next Wednesday) Issued at 223 PM CDT Thu Mar 14 2024 As of 1 PM, a surface low is located along the OK/KS state line. The associated cold front is stretched through Oklahoma and into the Texas Panhandle. This system is on track to bring strong to severe thunderstorms to the Mid-South later this evening. Also at this time, we are beginning to see some shower activity over north Mississippi. Surface based instability is still capped for now, but elevated instability remains. As the cap breaks, this discrete cell development will continue and could bring a few strong to severe storms to NW Mississippi and SE Arkansas ahead of the line. Most likely timing for this development looks to be 3-7 PM. The thermodynamic environment includes steep lapse rates, but now exceeding 2000 J/kg of MLCAPE. Bulk shear is not too impressive for a system at this time of year, but it is enough for support development of organized convection through the overnight hours. Hodographs have started showing a curving trend (in northeast AR)in the lower levels (>200 m^2/s^2), but remain uniform in the mid- levels. Deterministic soundings have much lower SRH values elsewhere across the Mid-South. All this together indicates a linear storm mode with the primary threats of large hail and a few tornadoes, most likely embedded quick spin ups for the main show. Discrete cell development ahead of the line looks likely and could produce some severe storms as well. Secondary threats include damaging winds and heavy rainfall. The most likely timing for severe thunderstorms is 8 PM Thursday until 6 AM Friday, but storms could begin to fire up as early as 5 PM. As we move into the morning hours on Friday, the severe threat will transition to a heavy rainfall threat. The heavy rainfall threat is aided by PW above the 90th percentile and training storms. QPF for Friday through Sunday is 1-2", with locally higher amounts possible. The bulk of the rainfall will occur overnight Thursday into Friday. While uncertainty still remains the axis of heavy rainfall looks to setup in a swath from Marks, MS, through Batesville and Oxford, Lagrange, TN to Shiloh TN. A few lingering showers will persist on Sunday for portions of north Mississippi as high pressure associated with a re-enforcing cold front settles in. Monday morning will be chilly with highs in the low to mid 30s near the TN/KY/MO state lines, to the lower 40s in Mississippi. Although Monday morning will be chilly, Tuesday morning will be even colder under clear skies and high pressure aloft. Tuesday morning lows will be in the upper 20s and low 30s areawide threatening for frost/freeze. By the middle of next week, near normal temperatures return and dry conditions will continue. DNM && .AVIATION... (00Z TAFS) Issued at 735 PM CDT Thu Mar 14 2024 Thunderstorm development is expected to occur across the airspace this evening through tomorrow. This will likely be associated with MVFR conditions. Reduction of VIS to IFR is possible in any heavy thunderstorm. It's also worth noting that these thunderstorms will be capable of all severe hazards in the strongest cores. Eventually, thunderstorms are expected to move through the area with lingering shower activity and IFR CIGS occurring thereafter. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...DNM AVIATION...JPR
In the hours before
Special weather statement, Mar 14, 7:13 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
713 PM CDT Thu Mar 14 2024
MSZ017-024-150045-
Itawamba MS-Monroe MS-
713 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ITAWAMBA AND
NORTHEASTERN MONROE COUNTIES THROUGH 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Detroit, or 13 miles east of Amory, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Smithville, Tremont, Splunge, Sipsey Fork, Cadamy, and Turon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3389 8823 3407 8839 3427 8818
TIME...MOT...LOC 0013Z 227DEG 30KT 3405 8827
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial weather statement, Mar 14, 7:18 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
718 PM CDT Thu Mar 14 2024
MSZ006-017-150030-
Itawamba MS-Tishomingo MS-
718 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ITAWAMBA AND
SOUTHEASTERN TISHOMINGO COUNTIES THROUGH 730 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Bay, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Red Bay, Belmont, Golden, Eastman, and Bounds Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 8818 3424 8819 3439 8833 3458 8814
TIME...MOT...LOC 0018Z 224DEG 30KT 3439 8817
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SchlessigerSpecial weather statement, Mar 14, 7:30 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
730 PM CDT Thu Mar 14 2024
ARZ009-MOZ113-150100-
Clay AR-Dunklin MO-
730 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CLAY AND
NORTHEASTERN DUNKLIN COUNTIES THROUGH 800 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm over
Qulin, or 7 miles north of Chalk Bluff Natural Area, moving east at
50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malden, Campbell, Chalk Bluff Natural Area, Clarkton, St. Francis,
Glennonville, Valley Ridge, Providence, Morris State Park,
Wilhelmina, Brian, Chalk Bluff Battlefield Park, Baird, McGuires, and
Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3663 8996 3654 8995 3653 8996 3643 8996
3649 9036 3650 9036 3650 9022 3652 9022
3654 9021 3655 9019 3657 9018 3659 9019
3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 0030Z 269DEG 43KT 3659 9021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CADLocal storm report, Mar 14, 7:36 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 1 NW Tremont 34.24N 88.26W
03/14/2024 Itawamba MS Emergency Mngr
Powerline reported down in north Tremont,
MS.
&&Local storm report, Mar 14, 7:44 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
744 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 5 NE Tremont 34.29N 88.19W
03/14/2024 E1.00 inch Itawamba MS Public
1.00 inch hail reported along Cotton Gin
Road.
&&Special weather statement, Mar 14, 7:44 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
744 PM CDT Thu Mar 14 2024
ARZ009-018-026-MOZ113-150115-
Greene AR-Craighead AR-Clay AR-Dunklin MO-
744 PM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT GREENE...CRAIGHEAD...CLAY AND
SOUTHERN DUNKLIN COUNTIES THROUGH 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from McDougal to near Beech Grove to Swifton.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jonesboro, Paragould, Kennett, Piggott, Bono, Lake City, Campbell,
Rector, Bay, Senath, Brookland, Marmaduke, Crowleys Ridge State Park,
Lake Frierson State Park, Clarkton, Oak Grove Heights, Cardwell,
Holcomb, Arbyrd, and Lafe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3588 9103 3588 9087 3604 9084 3615 9075
3615 9080 3648 9041 3649 8996 3637 8996
3605 9013 3600 9021 3600 9029 3595 9029
3570 9065 3571 9104
TIME...MOT...LOC 0043Z 280DEG 20KT 3641 9038 3613 9063 3581 9115
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CADThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:11 PM CDT | Special Weather Statement | MEG | Chester | 34 min |
| Mar 14, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 40 min |
| Mar 14, 8:12 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 18 min |
| Mar 14, 8:48 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 42 min |
| Mar 14, 9:22 PM CDT | Special Weather Statement | MEG | Henry | 23 min |
| Mar 14, 9:27 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 33 min |
| Mar 14, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 21 min |
| Mar 14, 9:42 PM CDT | Special Weather Statement | MEG | Henry | 33 min |
| Mar 14, 9:55 PM CDT | Special Weather Statement | MEG | Crockett, Dyer, Lauderdale, Tipton | 50 min |
| Mar 14, 11:36 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| Mar 14, 11:38 PM CDT | Areal Flood Advisory | MEG | Shelby | 112 min |
| Mar 15, 12:21 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 3 hr |
| Mar 14, 7:13 PM CDT | Special Weather Statement | MEG | Itawamba | 32 min |
| Mar 14, 7:18 PM CDT | Special Weather Statement | MEG | Itawamba | 12 min |
| Mar 14, 8:26 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Mar 14, 11:49 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 41 min |
| Mar 15, 12:25 AM CDT | Special Weather Statement | MEG | Tunica | 35 min |
| Mar 15, 3:33 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 42 min |
| Mar 15, 4:03 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 42 min |
| Mar 15, 4:10 AM CDT | Areal Flood Advisory | MEG | Alcorn, Lee, Prentiss, Tishomingo | 3 hr |
| Mar 15, 4:41 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 19 min |
| Mar 15, 4:50 AM CDT | Tornado Warning | MEG | Monroe | 12 min |
| Mar 15, 9:13 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 46 hr |
| Mar 15, 3:01 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 3 days |
| Mar 14, 7:03 PM CDT | Special Weather Statement | MEG | Clay, Greene | 42 min |
| Mar 14, 7:30 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| Mar 14, 7:44 PM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene | 31 min |
| Mar 14, 8:16 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 44 min |
| Mar 14, 8:19 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 41 min |
| Mar 14, 8:29 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 27 min |
| Mar 14, 8:55 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 35 min |
| Mar 14, 11:45 PM CDT | Special Weather Statement | MEG | Phillips | 30 min |
| Mar 14, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 47 min |
| Mar 15, 12:51 AM CDT | Special Weather Statement | MEG | Phillips | 24 min |
| Mar 15, 1:41 AM CDT | Areal Flood Advisory | MEG | Phillips | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.